Alert archive / Oregon / Winter Weather Advisories in 2011
Winter Weather Advisory 21, NWS Medford, OR
NWS Medford, OR issued this winter weather advisory at Apr 6, 2011, 1:54 PM PDT for Douglas County, Jackson County, Klamath County, Oregon. It took effect at Apr 6, 2011, 6:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2011, 1:54 PM PDT (20:54 UTC)
- In effect from
- Apr 6, 2011, 6:00 PM PDT
- Expired
- Apr 7, 2011, 5:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Medford, OR
Counties Douglas County, OR, Jackson County, OR, Klamath County, OR
The radar
The Medford radar (KMAX), 82 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WWUS46 KMFR 062054 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 154 PM PDT WED APR 6 2011 ORZ027-071200- /O.CAN.KMFR.WW.Y.0020.000000T0000Z-110407T1200Z/ /O.NEW.KMFR.WW.Y.0021.110407T0100Z-110407T1200Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 154 PM PDT WED APR 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ARE EXPECTED. * TIMING: SNOW WILL INCREASE IN INTENSITY THIS EVENING...THEN BEGIN TO DECREASE AFTER MIDNIGHT. * LOCATIONS INCLUDE: CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...UNION CREEK. * IMPACTS: ROADS WILL BECOME SNOW COVERED AND SLIPPERY LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ORZ028-071200- /O.EXT.KMFR.WW.Y.0020.110407T0100Z-110407T1200Z/ SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...HOWARD PRAIRIE...SISKIYOU SUMMIT 154 PM PDT WED APR 6 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ARE EXPECTED. * TIMING: SNOW WILL INCREASE IN INTENSITY THIS EVENING...THEN BEGIN TO DECREASE AFTER MIDNIGHT. * LOCATIONS INCLUDE: HOWARD PRAIRIE...GREENSPRINGS...SISKIYOU SUMMIT. * IMPACTS: ROADS WILL BECOME SNOW COVERED AND SLIPPERY LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
744 WWUS46 KMFR 070315 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 815 PM PDT WED APR 6 2011 ORZ027-071200- /O.CON.KMFR.WW.Y.0021.000000T0000Z-110407T1200Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 815 PM PDT WED APR 6 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED NORTH OF CRATER LAKE...WITH 4 TO 8 INCHES SOUTH OF CRATER LAKE. * TIMING: SNOW WILL INCREASE IN INTENSITY THIS EVENING...THEN BEGIN TO DECREASE AFTER MIDNIGHT. SNOW SHOWERS WILL CONTINUE INTO THURSDAY MORNING WITH SOME ADDITIONAL ACCUMULATION LIKELY. * LOCATIONS INCLUDE: CRATER LAKE...WILLAMETTE PASS...CRESCENT LAKE...DIAMOND LAKE...ODELL LAKE...UNION CREEK. * IMPACTS: TRAVEL WILL BE HAZARDOUS WITH SNOW COVERED AND SLIPPERY ROADS...AND VISIBILITY DROPPING TO 1/2 MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ORZ028-071200- /O.CON.KMFR.WW.Y.0020.000000T0000Z-110407T1200Z/ SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...HOWARD PRAIRIE...SISKIYOU SUMMIT 815 PM PDT WED APR 6 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * SNOW ACCUMULATIONS: 4 TO 8 INCHES AROUND HIGHWAY 140 NORTHWARD...AND 2 TO 5 INCHES ACROSS HIGHWAY 66 AND I-5 AT SISKIYOU SUMMIT. * TIMING: SNOW WILL INCREASE IN INTENSITY THIS EVENING...THEN BEGIN TO DECREASE AFTER MIDNIGHT. SNOW SHOWERS WILL CONTINUE TO PRODUCE LOCAL ACCUMULATIONS THROUGH THURSDAY MORNING. * LOCATIONS INCLUDE: LAKE OF THE WOODS... HOWARD PRAIRIE... GREEN SPRINGS...SISKIYOU SUMMIT. * IMPACTS: TRAVEL WILL BE HAZARDOUS WITH SNOW COVERED AND SLIPPERY ROADS...AND VISIBILITY DROPPING TO 1/2 MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ STAVISH
829 WWUS46 KMFR 071158 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 458 AM PDT THU APR 7 2011 ORZ027-071300- /O.EXP.KMFR.WW.Y.0021.000000T0000Z-110407T1200Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 458 AM PDT THU APR 7 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. SNOW SHOWERS WILL PERSIST INTO THIS AFTERNOON...BUT ADDITIONAL SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN 2 INCHES. $$ ORZ028-071300- /O.EXP.KMFR.WW.Y.0020.000000T0000Z-110407T1200Z/ SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...HOWARD PRAIRIE...SISKIYOU SUMMIT 458 AM PDT THU APR 7 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. SNOW SHOWERS WILL PERSIST INTO THIS AFTERNOON...BUT ADDITIONAL SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN 2 INCHES. $$ STOCKTON
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter weather advisory went out at Apr 6, 8:45 AM PDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 6, 8:45 AM PDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
845 AM PDT WED APR 6 2011
.SHORT TERM...COLD TROUGH JUST OFF THE PACIFIC NORTHWEST COAST WILL
CONTINUE TO DIG SOUTHWARD OVER THE NEXT 24 HOURS. A SHORT WAVE OFF
THE OREGON COAST WILL MOVE INLAND OVER SOUTHWEST OREGON THIS
AFTERNOON AND EVENING. RAIN AND SNOW SHOWERS WILL INCREASE ACROSS
THE AREA ESPECIALLY FROM THE COAST TO THE CASCADES. SHOWERS WILL
BEGIN TO GRADUALLY DECREASE FROM THE NORTH LATE TONIGHT AS THE BEST
FORCING SHIFTS SOUTH OVER NORTHERN CALIFORNIA.
&&
.AVIATION...VFR CONDITIONS AREA-WIDE ARE EXPECTED TO TRANSITION TO
AREAS MVFR CIGS THIS MORNING WITH MTN OBSCURATIONS ACROSS THE
SOUTHERN OREGON COAST AND INTO THE UMPQUA AREA WITH RAIN AND SNOW
SHOWERS...THEN MVFR CIGS WILL BECOME WIDESPREAD WITH LOCAL IFR
CIGS/VIS ACROSS AREAS FROM THE CASCADES WEST DURING THE AFTERNOON
AS RAIN AND SNOW INCREASES...WITH AREAS OF MVFR CIGS SPREADING
INTO AREAS EAST OF THE CASCADES AND ACROSS NORTHERN CALIFORNIA
BETWEEN 21Z AND 00Z...BECOMING WIDESPREAD DURING THE EVENING.
THESE CONDITIONS LAST THROUGH THURSDAY MORNING. IN ADDITION...E OF
THE CASCADES INCREASING CROSS- BARRIER WINDS WEDNESDAY MORNING
THROUGH AFTERNOON WILL RESULT IN LOCAL LOW LEVEL WIND SHEAR.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING FOR ORZ024-026.
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 5 AM PDT
THURSDAY FOR ORZ027.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM PDT
THURSDAY FOR ORZ028.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SATURDAY
FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SATURDAY
FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT FRIDAY FOR
PZZ370.
SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM THIS MORNING TO 11 PM
PDT FRIDAY FOR PZZ376.
RHHazardous weather outlook, Apr 6, 11:32 AM PDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1132 AM PDT WED APR 6 2011 ORZ024-026-071845- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 1132 AM PDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL APPROACH THE AREA TODAY. WORSENING CONDITIONS WITH INCREASING PRECIPITATION AND COLDER AIR CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FREEZE WATCH HAS BEEN ISSUED AND IS IN EFFECT FROM LATE THURSDAY THROUGH FRIDAY MORNING. PLEASE SEE LATEST WATCH MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-071845- SOUTH CENTRAL OREGON CASCADES- 1132 AM PDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 5 AM PDT THURSDAY. PLEASE SEE LATEST ADVISORY MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY CONTINUES UNTIL 5 AM PDT THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ028-071845- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 1132 AM PDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY HAS BEEN ISSUED AND WILL GO INTO EFFECT AT 5 PM PDT TODAY UNTIL 5 AM PDT THURSDAY. PLEASE SEE LATEST ADVISORY MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OR
In the hours before
Special weather statement, Apr 6, 9:36 AM PDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 936 AM PDT WED APR 6 2011 ORZ027-028-061745- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 936 AM PDT WED APR 6 2011 NO SPECIAL WEATHER STATEMENT IS CURRENTLY IN EFFECT.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:58 PM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 32 hr |
| Apr 5, 9:03 PM PDT | Freeze Watch | MFR | Curry, Jackson, Josephine | 30 hr |
| Apr 6, 2:56 AM PDT | Small Craft Advisory for Winds | MFR | 48 hr |
Nearby
Winter Weather Advisories in Oregon, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.